Coexistence of infinitely many large, stable, rapidly oscillating periodic solutions in time-delayed Duffing oscillators

Bernold Fiedler*, Alejandro López Nieto, Richard H. Rand, Si Mohamed Sah, Isabelle Schneider, Babette de Wolff

*Corresponding author for this work

Research output: Contribution to journalJournal articleResearchpeer-review

Abstract

We explore stability and instability of rapidly oscillating solutions x(t) for the hard spring delayed Duffing oscillator x″(t)+ax(t)+bx(t−T)+x3(t)=0. Fix T>0. We target periodic solutions xn(t) of small minimal periods pn=2T/n, for integer n→∞, and with correspondingly large amplitudes. Note how xn(t) are also marginally stable solutions, respectively, of the two standard, non-delayed, Hamiltonian Duffing oscillators x″+ax+(−1)nbx+x3=0. Stability changes for the delayed Duffing oscillator. Simultaneously for all sufficiently large n≥n0, we obtain local exponential stability for (−1)nb<0, provided that 0≠(−1)n+1bT2<(3/2)π2. We interpret our results in terms of noninvasive delayed feedback stabilization and destabilization for large amplitude rapidly periodic solutions of the standard Duffing oscillators. We conclude with numerical illustrations of our results for small and moderate n which also indicate a Neimark-Sacker torus bifurcation at the validity boundary of our theoretical results.
Original languageEnglish
JournalJournal of Differential Equations
Volume268
Issue number10
Pages (from-to)5969-5995
ISSN0022-0396
DOIs
Publication statusPublished - 2020

Fingerprint Dive into the research topics of 'Coexistence of infinitely many large, stable, rapidly oscillating periodic solutions in time-delayed Duffing oscillators'. Together they form a unique fingerprint.

Cite this